Examining the Hepatic Effects of In Utero Exposure to 2-Amionanthracene
The extreme prevalence of diabetes in the United States has not always existed; the number of cases has dramatically risen in recent history. Previous research has indicated 2-aminoanthracene (2AA) causing alteration of gene expression and systemic injury in adult rats. This project determines the effects of 2AA on the in utero pups after being ingested by the dams. The goal was to identify any systemic injuries or effects on the in utero pups after ingestion of 2AA by their dams. This information is useful to determine the possible effects of pregnant humans ingesting 2AA, which is a compound that could easily be ingested in large quantities because of its prevalence in products and prepared food. 2AA could have potential effects on the pregnant mother and her unborn child. 2AA may cause alteration in gene expression or systemic injury that could last into adulthood and encourage or even cause insulin resistance or Type-II diabetes (T2D). Weight gain differed between the test groups and the control group. The low dose of 2AA promoted weight gain and the high dose inhibited. No significant difference in CD68+ (cluster differentiation 68) cell count between the treated and untreated groups occurred. Alteration in gene expression because of 2AA exposure was found. mRNA quantification revealed that adenosine monophosphate-activated protein kinase (AMPK), fatty acid synthase(FASN) and peroxisome proliferatoractivated receptor alpha (PPARA) were not expressed, while cluster of differentiation 36 (CD36), hepatocyte nuclear factor 4 (HNF4), phosphoenolpyruvate carboxykinase 1(PCK1) and suppressor of cytokine signaling 1(SOCS1) were upregulated. Findings from this study suggest intrauterine exposure to polycyclic aromatic hydrocarbons (PAHs), particular 2-aminoanthracene, may lead to susceptibility to T2D.
Barnett, Grant W., Jessica A. Rasdall, Leah K. Bartel, Wilson Yau, Worlanyo E. Gato.
"Examining the Hepatic Effects of In Utero Exposure to 2-Amionanthracene."
Toxicology International, 24 (1): 86-93.
doi: 10.22506/ti/2017/v24/i1/149040 source: http://www.i-scholar.in/index.php/ti/article/view/149040